MAUDE Adverse Event Report: ACESSA HEALTH INC. ACESSA PROVU TRANSDUCER; LAPAROSCOPIC ULTRAOUND TRANSUDCER

ACESSA HEALTH INC. ACESSA PROVU TRANSDUCER; LAPAROSCOPIC ULTRAOUND TRANSUDCER
Model Number 7700
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt of the device, the complaint was confirmed.Though investigation details from the initial reporter were not specific about an observed event, it can be inferred that the operating physician either neglected the pre-surgery device inspection or, during the case, damaged the acoustic lens of the provu transducer (7700) with the sharp distal mandrel of the accessory provu handpiece (7300).In either case, investigation has determined the cause to be use error.The operating physician was a new physician to the acessa procedure.The cavity was suctioned and cleared, and no additional surgical intervention was required.A review of the acessa provu transducer ifu (pl-01-0044 rev.Instructs users to perform a device inspection prior to use of the device, including "verify the insertion area of the transducer is free from holds, dents, scratches, cracks, deformations and color changes on the surface." users are instructed not to use the device if it does not pass this inspection.Additionally, review of the provu handpiece ifu (pl-01-0038 rev.Instructs users of caution for the sharp distal tip in the "warnings" section.Although the cavity was suctioned and cleared, and we are confident that there was no debris left, this report is being made out of an abundance of caution because, in general, if debris remains present in a patient, it could possibly necessitate medical or surgical intervention.
 
Event or Problem Description
On 6/20/2019, it was reported that about 75% through a case, that the acessa provu transducer with sensor (7700) was identified as having a surface defect on the silicone acoustic lens of the transducer.Prior to that point in the case, neither the operating physician nor any member of the surgical staff had observed any damage to the transducer.Upon recognition of the damaged silicone, the cavity was suctioned and cleared to ensure removal of any potential debris, with a statement of confidence from the operating physician stating that the cavity had been appropriately cleared.The case was completed successfully, there was no reported harm, injury, adverse outcome, or patient complications.

Brand Name
ACESSA PROVU TRANSDUCER
Common Device Name
LAPAROSCOPIC ULTRAOUND TRANSUDCER
Manufacturer (Section D)
ACESSA HEALTH INC.
7004 bee cave rd
bldg. 3, suite 200
austin TX 78746
MDR Report Key8804606
Report Number3006443171-2019-00004
Device Sequence Number327150
Product Code HFG
UDI-Device Identifier00854763006188
UDI-Public(01)00854763006188(10)190206
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181124
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7700
Device Lot Number190206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2019
Initial Report FDA Received Date07/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1